MAUDE Adverse Event Report: GN HEARING A/S BELTONE IMAGINE; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S BELTONE IMAGINE; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20623200
Medical Device Problem Codes Temperature Problem (3022); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).This is a late report.Investigation is still in progress, a final report will be submitted upon completion.
 
Event or Problem Description
A complaint was filed on 07jul2022 about a hearing aid charger with evidence of melting at the ac adapter, not at the charger.Follow up information will be submitted once received.
 
Additional Manufacturer Narrative
Manufacturer's ref#: (b)(4).This is a late report.Additional information: 05sep2022 (b)(6): trended case device investigation conclusion: functional testing reveals that the charger works fine, when running on the internal battery.That means that the malfunction in the device is purly a breakdown of the micro usb connector.The connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.Dhr conclusion.No deviation or changes were found during manufacturing.Risk register will be updated to include additional warning/caution to the users.Clinical evaluation of the event: from the previous investigations it is concluded that the high temperatures are generally limited to places difficult to touch, such as the back of the charger.Clinical conclusion on the case is that, even though unpleasant, it is evaluated unlikely that the device in failure mode would cause severe harm.However, to prevent any others being harmed going forward recommend user guides updated to recommend unplugging devices that are damaged and then waiting to touch until the device is no longer warm/a couple of hours.This is a final report.No further information is expected.
 
Event or Problem Description
A complaint was filed on 07jul2022 about a hearing aid charger with evidence of melting at the ac adapter, not at the charger.New charger being sent.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).This is a late report.Additional information: 05sep2022 aroy: trended case device investigation conclusion: functional testing reveals that the charger works fine, when running on the internal battery.That means that the malfunction in the device is purly a breakdown of the micro usb connector.The connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.Dhr conclusion.No deviation or changes were found during manufacturing.Risk register will be updated to include additional warning/caution to the users.Clinical evaluation of the event: from the previous investigations it is concluded that the high temperatures are generally limited to places difficult to touch, such as the back of the charger.Clinical conclusion on the case is that, even though unpleasant, it is evaluated unlikely that the device in failure mode would cause severe harm.However, to prevent any others being harmed going forward recommend user guides updated to recommend unplugging devices that are damaged and then waiting to touch until the device is no longer warm/a couple of hours.26sep2022 follow up received: this is a final report.No further information is expected.Corrected data e1: initial reporter information corrected.
 
Event or Problem Description
A complaint was filed on 07jul2022 about a hearing aid charger with evidence of melting at the ac adapter, not at the charger.New charger being sent.Follow up received on 26 sep 2022: incident happened in mid april.Ha's needed charged so patient had to plug them in to charge, & then charger got hot and started melting while hearing aids were charging.The user is a 81 year old male.Date of purchase: 6/11/20, device covered in warranty.The age of the device is 2 years.The device has been returned on 3/31/22 and new charger received on 7/1/22.

Brand Name
BELTONE IMAGINE
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15208085
Report Number3005650109-2022-00017
Device Sequence Number14652784
Product Code OSM
UDI-Device Identifier05708296147120
UDI-Public05708296147120
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20623200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/06/2022
07/06/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date09/09/2022
10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale